MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-45-080-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for analysis.The reported tip material separation was able to be confirmed.The reported stretched stent was unable to be replicated in a testing environment due to the condition of the returned device (stent not returned).Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after stent deployment during device removal inadvertent interaction resulted in the tip of the device to become caught on the deployed stent; thus resulting in the reported stretched stent and ultimately resulting in the reported/noted tip material separation.As reported, an attempt was made to snare the separated nose cone but was unsuccessful.During the snaring attempt the nose cone fell down into the peroneal artery.No further intervention was performed.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Attachment medwatch report #(b)(4).
 
Event or Problem Description
Subsequent to the initial report being filed, a medsun report was received stating the following: [describe the event or problem: during the deployment of the stent to the patient's left popliteal artery, the nose cone of the stent sheared off in the artery.What was the original intended procedure? left leg peripheral angiography.What problem did the user have: device malfunction - that is, the device did not do what it was supposed to do; device failed (e.G.Broke, couldn't get it to work or stopped working); therapies being used on the patient at the time of the event that may have caused or contributed to the event: not applicable;] no additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat in-stent restenosis in the popliteal artery.The 4.5x80mm supera self-expanding stent system (sess) was advanced to the target lesion and the stent was implanted without issue.The handle was relocked and the delivery system was removed; however, when the delivery system was pulled out of the sheath the nose cone was noted to be missing.No resistance was noted during removal.Imaging was performed and the stent was noted to have elongated from the popliteal to the sfa; however, the stent remained open.The separated nose cone was noted to be in the popliteal artery.Therefore, an attempt was made to snare the separated nose cone but was unsuccessful.During the snaring attempt the nose cone fell down into the peroneal artery.No further intervention was performed.There was no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23268204
Report Number2024168-2025-11052
Device Sequence Number5290576
Product Code NIP
UDI-Device Identifier08717648225963
UDI-Public(01)08717648225963(17)260930(10)4102561
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberS-45-080-120-P6
Device Catalogue NumberS-45-080-120-P6
Device Lot Number4102561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityHispanic
Patient RaceWhite